# SDR MDAS092002

- Difficulty date: January 13, 2003
- Submitted: January 16, 2003
- Operation: Air carrier
- Aircraft: N16805
- Make and model: Boeing 737-800
- Aircraft serial: 30636
- Aircraft time: 4,806 hours, 2,562 cycles
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Chafed
- Location: Wings
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BOEING 737-800 EXPERIENCED CHAFING DAMAGE TO THE LOWER SKIN AND FUEL ACCESS DOORS IN THE AREA OF THE PYLON BLADE SEAL CONTACT DURING MAINTENANCE VISIT. IT APPEARS THAT THE STRUT SEALS HAVE BEEN RIDING ON THE ACCESS PANELS, ACCESS PANEL RINGS, AND THE LOWER SURFACE OF THE WING SKIN. THE ACCESS PANELS ARE LOCATED ON EACH OUTBOARD SIDE OF THE STRUTS AT WING STA 255-277 LT AND RT, BETWEEN RIB 7 AND 8. MDN TAKE AN INTERIM REPAIR THAT BLEND OUT THE NOTED GROVES IN THE ACCESS PANELS, ACCESS PANEL RINGS, AND WING LOWER SURFACES WITH REFERENCE TO SRM AND SERVICE BULLETIN 737-57-1268. THE INTERIM REPAIR WITH RUB STRIPS INSTALLED PER SB IS STRUCTURALLY SATISFACTORY.
